Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 21, 2019, 2:41 AM CDT for Allen County, Neosho County, Kansas. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 2:41 AM CDT (07:41 UTC)
- Expired
- May 21, 2019, 10:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:00 AM CDT | HEAVY RAIN 4.24 | Humboldt, KS | 24 HR TOTAL. |
| May 21, 9:00 AM CDT | HEAVY RAIN 5 | 1 Nne Galesburg, KS | 24 HR TOTAL. |
| May 21, 9:00 AM CDT | HEAVY RAIN 6.73 | 4 E Chanute, KS | 24 HR TOTAL. |
| May 21, 10:07 AM CDT | HEAVY RAIN 6.73 | 4 E Chanute, KS | 24 HR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 1277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WGUS53 KICT 210741 FFWICT KSC001-133-211545- /O.NEW.KICT.FF.W.0016.190521T0741Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wichita KS 241 AM CDT Tue May 21 2019 The National Weather Service in Wichita has issued a * Flash Flood Warning for... Neosho County in southeastern Kansas... Allen County in southeastern Kansas... * Until 1045 AM CDT Tuesday. * At 240 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Chanute, Iola, Humboldt, Erie, St. Paul, La Harpe, Gas, Moran, Thayer, Galesburg, Savonburg, Elsmore, Stark, Earlton, Mildred, Bassett, Lake Parsons, Petrolia, Chanute Airport and South Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3739 9552 3804 9551 3804 9508 3739 9509 $$ METZGER
2 follow-up statements
251 WGUS73 KICT 211229 FFSICT Flash Flood Statement National Weather Service Wichita KS 729 AM CDT Tue May 21 2019 KSC001-133-211545- /O.CON.KICT.FF.W.0016.000000T0000Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Neosho KS-Allen KS- 729 AM CDT Tue May 21 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR NEOSHO AND ALLEN COUNTIES... At 728 AM CDT, Doppler radar indicated thunderstorms with heavy rain moving back into the area with an additional one to two inches of rain expected. Renewed flash flooding is expected to begin shortly. Some locations that will experience flooding include... Chanute, Iola, Humboldt, Erie, St. Paul, La Harpe, Gas, Moran, Thayer, Galesburg, Savonburg, Elsmore, Stark, Earlton, Mildred, Bassett, Lake Parsons, Petrolia, Chanute Airport and South Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3739 9552 3804 9551 3804 9508 3739 9509 $$ Martin
499 WGUS73 KICT 211543 FFSICT Flash Flood Statement National Weather Service Wichita KS 1043 AM CDT Tue May 21 2019 KSC001-133-211547- /O.EXP.KICT.FF.W.0016.000000T0000Z-190521T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Neosho KS-Allen KS- 1043 AM CDT Tue May 21 2019 ...THE FLASH FLOOD WARNING FOR NEOSHO AND ALLEN COUNTIES WILL EXPIRE AT 1045 AM CDT... The heavy rain from earlier this morning has ended, as has the threat of flash flooding. While the threat of flash flooding has ended, water remains high in places, so please continue to heed any remaining road closures. An Areal Flood Warning remains in effect in this area. LAT...LON 3739 9552 3804 9551 3804 9508 3739 9509 $$ Martin
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:18 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 21, 12:18 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1218 AM CDT Tue May 21 2019 .SYNOPSIS... Issued at 445 PM CDT Mon May 20 2019 There are two main troughs noticed over the CONUS. One trough is centered over Ontario/Quebec with the main trough of interest near the Four Corners into the Great Basin. Showers and thunderstorms have persisted for much of the day across south central and southeast Kansas into Oklahoma. Flooding has begun in south central and southeast Kansas. Recent reports suggest flash flooding is occurring in both locations with the amount of rainfall that has fell over already wet soils. This threat will only increase with additional rainfall. Severe weather is occurring along the intersection of a warm front and dryline which is positioned across Oklahoma. The dryline stretches through the Texas Panhandle. Severe storms and tornadoes have already developed and are expected for the Texas Panhandle into Oklahoma. There is a high risk for the mentioned location. It is imperative if you have family in that area to make sure that they heed any warnings. && .SHORT TERM...(This evening through Thursday night) Issued at 445 PM CDT Mon May 20 2019 Highlights: 1) Flooding/Flash Flooding tonight-Tuesday 2) Possible strong to severe storms this evening/tonight 3) Gusty winds on Tuesday The real concerns for this part of the forecast are this evening into Tuesday as the area continues to be inundated with thunderstorms. A negatively titled trough is positioned from western Canada to the Great Basin to the Four Corners. This trough will push its way to the east and northeast tonight. Moisture advection continues to pool into the southern and central plains. An increase in this moisture advection will occur this evening into tonight and persist into early Tuesday. Thunderstorms with heavy rain are expected to continue into the first half of Tuesday. Currently an additional three to six inches is forecast to fall in south central and southeast Kansas. Convective activity suggests that locally higher amounts are likely, and these amounts are simply an approximate value. The Weather Prediction Center has adjusted their outlook to bring their high risk of excessive rainfall into southeast Kansas and along the border with much of the rest of the eastern half of Kansas staying in a moderate risk. Please see the Hydrology section for additional information. The Mesoscale Discussion above describes the potential for severe weather this evening. If the warm front moves further to the north, this could pose a severe threat to the southern portions of Kansas with the possibility of golf ball sized hail and winds up to 65 mph. Severe thunderstorms very well could move into south central and southeast Kansas with the activity in Oklahoma. Therefore it is important to pay attention to this threat as well. As the trough keeps progressing northeast, it will deepen on Tuesday as it moves into the Plains. In addition to the flooding threat, a tightened gradient could lead to stronger winds with the possibility of approaching Wind Advisory criteria in the afternoon. BUFKIT soundings show momentum transfer up to 50kts on multiple models. Current forecasted winds are flirting with advisory criteria. If stronger winds and respective gusts do occur, it cannot be ruled out to have some tree damage given the soft soils with as much rain is anticipated between now and then. Another thing to consider is the possibility for a cold core tornado or even severe storms with the tightening system, strong forcing and 0-6km bulk shear of 60-85kts during the afternoon hours. While the multiple rounds of thunderstorms will definitely impact the environment, it is at least worth a mention at this time. The main concern for Tuesday remains to be the flooding threat which will continue. A secondary trough is quick on its heels and will stay over the Great Basin. There is a window of dry weather on Tuesday evening through Wednesday afternoon/evening when another wave moves across. Chances of showers and thunderstorms return with continued river flooding and potentially county areal flood warnings. This would definitely not help those situations. Strong to severe thunderstorms are possible, but the bulk of any of that activity will stay off to the west and north. .LONG TERM...(Friday through Monday) Issued at 445 PM CDT Mon May 20 2019 Words for this part of the forecast: wet and humid Highlights: 1) Additional chances of showers and thunderstorms with possible severe storms on Thursday 2) Continued flooding The trough over the Great Basin will move from the Front Range to the Northern Plains on Thursday. There is a return of possibly strong to severe thunderstorms on Thursday. A portion of this wave moves to the Northern Plains on Friday with the GFS showing a more wrapped up system while the ECMWF does not indicate the same. This can be dived into in the coming days as the short term was certainly a focus at this time. Chances of showers and thunderstorms are in for essentially the entirety of the forecast from Wednesday onward. Another wave is forecast to move across on Saturday with another trough on Monday/Tuesday. Multiple rounds of thunderstorms only aggravate the flooding. A water filled and muddy mess will undoubtedly occur into next week. It may be worth it to invest in some rain boots if you haven't already. Temperatures around 80 degrees combined with the moisture will keep it quite steamy and humid similar to if you were living along the Gulf Coast. Adjustments to the chances for precipitation field were made during this time frame and are anticipated in the coming days as well. Please stay tuned for updates on this part of the forecast which will get better attention in the coming days. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1207 AM CDT Tue May 21 2019 Low clouds and some fog may expand across central and western Kansas tonight while a large stratiform area of precipitation impacts much of southeast KS. Meanwhile IFR and LIFR cigs will be possible at times expanding into portions of southeast Kansas tonight. We may seem another round of showers and thunderstorms develop after 08-09Z as the storm system lifts north and east approaching the area. Storms may redevelop under the upper level trough during the afternoon hours on Tuesday with a threat for gusty winds and hail with the strongest storms. Winds will veer to the south and increase to 25-30 knots with higher gusts. && .HYDROLOGY... Issued at 445 PM CDT Mon May 20 2019 Highlights: Flash Flood Watch continues - Be ready for Flash Flood Warnings River and county flood warnings have been issued Rounds of thunderstorms have dropped one to two inches of rainfall already which will only persist into Tuesday. An additional three to six inches is possible through Tuesday which will certainly result in flooding. A range of flooding (areal, flash and river) is expected and occurring. Flash flooding has already been reported and will remain likely this evening especially in metro locations. DO NOT DRIVE THROUGH FLOODED ROADWAYS. You do not know how deep the water is over that roadway, and the road may have washed away. It is vital to heed any road closures. Twelve inches of flowing water over a roadway can lead to vehicles floating away. Remember you are not just putting yourself and your passengers at risk but also the first responders who need to rescue you. Throughout this forecast, showers and thunderstorms are anticipated which will only continue the flooding that develops tonight through Tuesday. Rivers are anticipated to stay in flood through much of the forecast at least at this juncture given the potential for all of this additional water. Please make sure to check the latest county, river and of course flash flood warnings for additional information. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 54 75 54 79 / 100 80 10 10 Hutchinson 50 73 50 78 / 100 80 20 10 Newton 48 73 52 78 / 100 80 10 10 ElDorado 52 74 55 79 / 100 90 10 20 Winfield-KWLD 53 76 57 80 / 100 80 10 20 Russell 47 72 43 75 / 80 80 20 0 Great Bend 48 73 44 77 / 80 70 20 0 Salina 48 73 47 77 / 100 80 20 10 McPherson 50 73 50 77 / 100 80 20 10 Coffeyville 55 75 60 84 / 100 90 10 20 Chanute 54 75 59 82 / 100 90 10 20 Iola 50 74 58 81 / 100 90 10 20 Parsons-KPPF 54 75 59 83 / 100 90 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...MWM HYDROLOGY...VJP
Hazardous weather outlook, May 21, 1:00 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 100 AM CDT Tue May 21 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 100 AM CDT Tue May 21 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widespread heavy rainfall with an additional one to two inches are possible across much of the region through tonight with locally higher amounts possible. Any additional rain will cause rises on area rivers and creeks with many likely to exceed flood stage. Please see latest flood watches and flood warnings for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will remain possible into the day on Tuesday. While they may be strong or severe, the greatest threats are heavy rains which would aggravate the flooding situation. Occasional thunderstorms, several of which may be strong to severe, will occur in all areas from Wednesday night thru next Sunday. More heavy rains are possible that may cause further flooding. Please stay tuned for additional details on the severe storm potential from Wednesday onward. Significant to very significant flooding will be possible for many rivers through the week, so follow river flood warnings and statements for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across southern Kansas for tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 20, 9:04 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM FLASH FLOOD 6 E ALTAMONT 37.19N 95.19W
05/20/2019 LABETTE KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 59 NORTHWEST OF OSWEGO AROUND
8 INCHES DEEP FOR 1/8 OF A MILE
&&
MWMLocal storm report, May 20, 9:06 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD CHETOPA 37.04N 95.09W
05/20/2019 Labette KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 166 AT CHETOPA
&&
MWMLocal storm report, May 20, 9:30 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 9 N WELLINGTON 37.40N 97.40W
05/20/2019 M2.82 INCH SUMNER KS PUBLIC
&&Local storm report, May 20, 9:53 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ERIE 37.57N 95.24W
05/20/2019 NEOSHO KS EMERGENCY MNGR
DELAYED REPORT. ROOF DAMAGE REPORT DOWN POWER LINES.
&&
METZGERLocal storm report, May 21, 12:57 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HEAVY RAIN CHAUTAUQUA 37.02N 96.18W
05/20/2019 M2.12 INCH CHAUTAUQUA KS CO-OP OBSERVER
2.12 INCHES OF RAIN SINCE 7 AM.
0410 PM FLOOD WILLOWDALE 37.52N 98.30W
05/20/2019 KINGMAN KS TRAINED SPOTTER
A PAIR OF CREEKS ARE FLOWING OUT OF THEIR
BANKS.
0510 PM HEAVY RAIN 1 W WHITEWATER 37.96N 97.17W
05/20/2019 M2.15 INCH HARVEY KS NWS EMPLOYEE
0515 PM HEAVY RAIN 6 SSW WALDO 39.05N 98.84W
05/20/2019 M1.57 INCH RUSSELL KS TRAINED SPOTTER
RAIN SINCE THIS MORNING.
0515 PM HEAVY RAIN 3 ESE LUCAS 39.04N 98.49W
05/20/2019 M3.60 INCH RUSSELL KS CO-OP OBSERVER
HEAVY RAIN SINCE THIS MORNING.
0543 PM HEAVY RAIN 4 S ROSE HILL 37.51N 97.13W
05/20/2019 M3.30 INCH BUTLER KS PUBLIC
REPLAYED VIA KAKE MEDIA.
0600 PM HEAVY RAIN SOUTH HAVEN 37.05N 97.40W
05/20/2019 M2.95 INCH SUMNER KS PUBLIC
REPLAYED VIA KAKE MEDIA.
0602 PM FLASH FLOOD 5 E DOWNTOWN WICHITA 37.69N 97.25W
05/20/2019 SEDGWICK KS EMERGENCY MNGR
CITY OF WICHITA REPROTS SECTIONS OF TRIG
STREET JUST SOUTH OF US-54/KELLOGG HAS BEEN
WASHED OUT.
0602 PM HEAVY RAIN ARKANSAS CITY 37.07N 97.04W
05/20/2019 M2.92 INCH COWLEY KS EMERGENCY MNGR
MEASURED RAINFALL SINCE 6AM THIS MORNING.
0602 PM HEAVY RAIN STRONG CITY 38.40N 96.54W
05/20/2019 M1.36 INCH CHASE KS EMERGENCY MNGR
MEASURED SINCE 6AM THIS MORNING.
0602 PM FLOOD 6 SW MOUNDRIDGE 38.15N 97.60W
05/20/2019 HARVEY KS EMERGENCY MNGR
AREAS OF W DUTCH ROAD ARE FLOODED AND ARE
NOT PASSABLE.
0602 PM FLOOD 7 NNE BURRTON 38.11N 97.61W
05/20/2019 HARVEY KS EMERGENCY MNGR
SECTIONS OF NW 60TH STREET IS FLOODED AND
ARE NOT PASSABLE.
0614 PM FLOOD MOUNDRIDGE 38.20N 97.52W
05/20/2019 MCPHERSON KS PUBLIC
SOME COUNTY ROADS AROUND MOUNDRIDGE ARE
IMPASSABLE DUE TO FLOODING.
0615 PM HEAVY RAIN SOUTH HUTCHINSON 38.03N 97.94W
05/20/2019 M2.04 INCH RENO KS MESONET
.
0615 PM HEAVY RAIN 3 N NASHVILLE 37.48N 98.43W
05/20/2019 M3.00 INCH KINGMAN KS TRAINED SPOTTER
HEAVY RAIN MEASURED SINCE THIS MORNING.
0615 PM HEAVY RAIN WEST WICHITA 37.69N 97.46W
05/20/2019 M1.87 INCH SEDGWICK KS PUBLIC
RAIN SINCE THIS MORNING.
0619 PM HEAVY RAIN MOUNDRIDGE 38.20N 97.51W
05/20/2019 M2.92 INCH MCPHERSON KS MESONET
0628 PM HEAVY RAIN 1 SW NORTH NEWTON 38.06N 97.36W
05/20/2019 M2.29 INCH HARVEY KS MESONET
0628 PM HEAVY RAIN 1 SW NORTH NEWTON 38.06N 97.36W
05/20/2019 M2.29 INCH HARVEY KS MESONET
MESONET STATION CW7628 NEWTON.
0635 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
05/20/2019 M3.80 INCH BUTLER KS PUBLIC
TOTAL SINCE MIDNIGHT AND PUBLIC REPORT VIA
TWITTER.
0635 PM HEAVY RAIN 2 NNW EUREKA 37.85N 96.30W
05/20/2019 M2.19 INCH GREENWOOD KS AWOS
0639 PM TSTM WND GST 2 W BOLTON 37.18N 95.84W
05/20/2019 E60 MPH MONTGOMERY KS LAW ENFORCEMENT
.
0650 PM TSTM WND DMG 1 S SEDAN 37.11N 96.18W
05/20/2019 CHAUTAUQUA KS CO-OP OBSERVER
COOPERATIVE OBSERVER REPORTS A THREE TO FOUR
INCH TREE LIMB IS DOWN ON HIGHWAY 99 SOUTH
OF SEDAN. TIME IS ESTIMATED FROM RADAR.
0651 PM FLASH FLOOD 2 ESE MULVANE 37.47N 97.21W
05/20/2019 SUMNER KS EMERGENCY MNGR
119TH E STREET AT GREENWICH ROAD FLOODED.
0700 PM HEAVY RAIN ARKANSAS CITY 37.07N 97.04W
05/20/2019 M3.60 INCH COWLEY KS CO-OP OBSERVER
TOTAL SO FAR TODAY.
0709 PM TSTM WND DMG INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THREE TO FOUR INCH
TREE LIMBS DOWN AND AS WELL AS ELECTRICAL
POLES.
0711 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
6 TO 12 INCHES OF WATER OVER MAIN STREET IN
INDEPENDENCE.
0711 PM FLASH FLOOD ELK FALLS 37.37N 96.19W
05/20/2019 ELK KS LAW ENFORCEMENT
NUMEROUS AREAS OF US-160 ARE NOW FLOODED AND
IS NOW CLOSED.
0717 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
05/20/2019 MONTGOMERY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS MULTIPLE RESCUES
FROM STRANDED VEHICLES.
0717 PM FLOOD 1 N PEABODY 38.18N 97.11W
05/20/2019 MARION KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ALONG
NIGHTHAWK NORTH OF PEABODY TO 190TH STREET.
THERE IS FLOODING NEAR HILLSBORO AS WELL AS
LOST SPRINGS. INDIGO WHICH RUNS SOUTH OF
HILLSBORO TO HIGHWAY 50 ALSO HAS WATER OVER
THE ROAD.
0730 PM TSTM WND GST 5 S CHANUTE 37.60N 95.46W
05/20/2019 E60 MPH NEOSHO KS TRAINED SPOTTER
WINDS WERE REALLY KNOCKING THE CAR AROUND
WITH ESTIMATED SPEEDS OF 55 TO 60 MPH.
0730 PM TSTM WND DMG ERIE 37.57N 95.24W
05/20/2019 NEOSHO KS EMERGENCY MNGR
DELAYED REPORT. ROOF DAMAGE REPORT DOWN
POWER LINES.
0730 PM TSTM WND DMG STARK 37.69N 95.14W
05/20/2019 NEOSHO KS EMERGENCY MNGR
POWER POLES SNAPPED IN THE STARK AREA. POWER
LINES DOWN. DELAYED REPORT.
0740 PM TSTM WND DMG 5 NE ERIE 37.62N 95.18W
05/20/2019 NEOSHO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A FIFTH WHEELER
TURNED OVER AND POOL DECK IS GONE AT 190TH
AND VICTORY.
0744 PM NON-TSTM WND GST 2 SW EL DORADO 37.80N 96.88W
05/20/2019 E60 MPH BUTLER KS MESONET
WAKE LOW WINDS MEASURED NEAR EL DORADO FROM
MESONET SITE.
0746 PM HEAVY RAIN TOWANDA 37.80N 97.00W
05/20/2019 M3.90 INCH BUTLER KS PUBLIC
RAIN TOTAL THUS FAR TODAY SENT VIA TWITTER.
0749 PM HEAVY RAIN WELLINGTON 37.27N 97.40W
05/20/2019 M3.04 INCH SUMNER KS PUBLIC
PICTURE SENT VIA TWITTER OF 3.04 INCHES OF
RAIN THAT HAS FALLEN TODAY.
0751 PM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
05/20/2019 M2.00 INCH HARPER KS TRAINED SPOTTER
RAINFALL SINCE THIS MORNING.
0843 PM FLOOD LINCOLN 39.04N 98.15W
05/20/2019 LINCOLN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT PARTS OF MAIN
STREET IS FLOODED BY THE PARK.
0844 PM FLASH FLOOD 6 ENE EUREKA 37.86N 96.19W
05/20/2019 GREENWOOD KS LAW ENFORCEMENT
WATER IS FLOWING OVER HIGHWAY 99.
0844 PM FLASH FLOOD 4 S CLIMAX 37.66N 96.22W
05/20/2019 GREENWOOD KS LAW ENFORCEMENT
WATER IS FLOWING OVER HIGHWAY 99.
0849 PM FLOOD 2 S LYONS 38.32N 98.20W
05/20/2019 RICE KS LAW ENFORCEMENT
K-14 IS NOW CLOSED FROM SOUTH OF LYONS TO
STERLING DUE TO FLOODING FROM THE ARKANSAS
RIVER.
0858 PM FLASH FLOOD 6 E ALTAMONT 37.19N 95.19W
05/20/2019 LABETTE KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 59 NORTHWEST OF
OSWEGO AROUND 8 INCHES DEEP FOR 1/8 OF A
MILE.
0905 PM FLASH FLOOD CHETOPA 37.04N 95.09W
05/20/2019 LABETTE KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 166 AT CHETOPA.
0930 PM HEAVY RAIN 9 N WELLINGTON 37.40N 97.40W
05/20/2019 M2.82 INCH SUMNER KS PUBLIC
.
&&Local storm report, May 21, 2:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD MOLINE 37.36N 96.30W
05/21/2019 ELK KS LAW ENFORCEMENT
US-160 IS NOW CLOSED FROM MOLINE TO THE MONTGOMERY COUNTY
LINE. SOME AREAS OF THE US-160 HAVE 11 INCHES OF RAIN
OVER IT.
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 55 min |
| May 20, 7:10 PM CDT | Flash Flood Warning | ICT | Montgomery | 3 hr |
| May 20, 7:18 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harvey and 2 more | 64 min |
| May 20, 7:25 PM CDT | Areal Flood Warning | ICT | Allen, Chase, Greenwood, Marion, Woodson | 16 hr |
| May 20, 7:58 PM CDT | Flash Flood Warning | ICT | Labette | 3 hr |
| May 20, 10:35 PM CDT | River Flood Warning | ICT | Butler | 11 hr |
| May 20, 10:42 PM CDT | River Flood Warning | ICT | Butler | 5 hr |
| May 21, 2:02 AM CDT | Flash Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Montgomery, Neosho and 2 more | 8 hr |
| May 21, 4:40 AM CDT | Special Weather Statement | ICT | Cowley | 50 min |
| May 21, 4:47 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 6 hr |
| May 21, 4:53 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 5 hr |
| May 21, 5:34 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 41 min |
| May 21, 6:30 AM CDT | Special Weather Statement | ICT | Montgomery, Wilson | 45 min |
| May 21, 9:46 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 24 hr |
| May 21, 11:07 AM CDT | Areal Flood Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 13 more | 24 hr |
| May 21, 12:29 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 46 min |
| May 21, 1:15 PM CDT | Special Weather Statement | ICT | Rice | 30 min |
| May 21, 1:17 PM CDT | Special Weather Statement | ICT | Kingman | 28 min |
| May 21, 1:50 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, McPherson, Saline | 55 min |
| May 21, 2:46 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 59 min |
| May 21, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 47 min |
| May 21, 3:10 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 18 hr |
| May 21, 3:11 PM CDT | Special Weather Statement | ICT | Barton | 49 min |
| May 21, 3:14 PM CDT | Areal Flood Warning | ICT | Saline | 18 hr |
| May 21, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 61 min |
| May 21, 3:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 25 min |
| May 21, 4:09 PM CDT | Special Weather Statement | ICT | Lincoln | 21 min |
| May 21, 4:27 PM CDT | Special Weather Statement | ICT | Reno | 33 min |
| May 21, 4:30 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| May 21, 4:36 PM CDT | Special Weather Statement | ICT | Lincoln | 24 min |
| May 21, 4:41 PM CDT | Special Weather Statement | ICT | Reno | 34 min |
| May 21, 4:49 PM CDT | Special Weather Statement | ICT | Saline | 26 min |
| May 21, 4:55 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| May 21, 5:00 PM CDT | Special Weather Statement | ICT | Rice | 30 min |
| May 21, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| May 21, 5:15 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| May 21, 5:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 21, 5:23 PM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| May 21, 5:35 PM CDT | Special Weather Statement | ICT | Russell | 25 min |
| May 21, 5:36 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 21, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 35 min |
| May 21, 5:51 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 21, 6:08 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| May 21, 6:38 PM CDT | Special Weather Statement | ICT | Lincoln | 37 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.